MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-4000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The playback data from the procedure was analyzed.It was concluded the instrument tip and vpads locations reported by the localization system were moving around far more than is expected during normal use.The software was displaying the location of the instrument, as reported.The system cart was returned to the manufacturer for investigation.In a controlled setting, the system continued to report abnormal levels of movement with several instruments.After replacing the system interface unit and field generator, the system behaved as expected.The device was repaired to specification and returned to the customer.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
The physician reported that the screen was shaking when navigating.The computed tomography (ct) and virtual views had the cross-hairs jumping around even when the instrument was held steady and not moving.The navigated procedure was aborted.This report is being submitted for the aborted navigation procedure while the patient was under anesthesia.
 
Additional Manufacturer Narrative
This report is being supplemented to correct h4: device manufacture date from the initial medwatch report.The correct device manufacture date is 24-nov-2020.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17242466
Report Number3007222345-2023-00050
Device Sequence Number6698287
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown